Alert archive / Michigan / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 93, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this severe thunderstorm warning at Sep 8, 2001, 8:46 PM EDT for Ingham County, Michigan. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 8, 2001, 8:46 PM EDT (00:46 UTC)
- Expired
- Sep 8, 2001, 9:30 PM EDT
- In force
- 44 min
- Issued by
- NWS Grand Rapids, MI
- Area
- Whole counties
County Ingham County, MI
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 8, 2:30 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 0.8 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1203 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 766 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 202 m²/s²
- 0-3 km storm-relative helicity
- 192 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 5.7
The text
As transmitted, in the capitals the NWS used until 2016.
148 WUUS53 KGRR 090047 SVRGRR MIC065-090130- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GRAND RAPIDS MI 846 PM EDT SAT SEP 8 2001 THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... INGHAM COUNTY IN SOUTH CENTRAL MICHIGAN * UNTIL 930 PM EDT * AT 845 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 2 MILES SOUTH OF AURELIUS...OR ABOUT 5 MILES NORTH OF LESLIE...MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MASON AROUND 855 PM EDT DANSVILLE AROUND 900 PM EDT WILLIAMSTON AROUND 910 PM EDT LARGE HAIL...DAMAGING WINDS...AND HEAVY RAIN ARE EXPECTED FROM THIS STORM. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. $$ KWG/MJS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 8, 8:05 PM EDT, 41 minutes earlier.
Area forecast discussion, Sep 8, 8:05 PM EDT, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 805 PM EDT SAT SEP 8 2001 ...HAVE CANCELED THE WATCH FOR THE CWA AT 800 PM... WE HAVE NOT HAD ANY SEVERE WEATHER REPORTS SINCE 605 PM. THE AIR HAS BEEN WELL WORKED OVER BY PREVIOUS STORMS AND MSAS INDICATED THE PRESSURE RISE/FALL COUPLET HAS MOVED EAST OF THE CWA AND WEAKENED. WHILE THERE IS A BROKEN LINE OF THUNDERSTORMS FROM LANSING TO MARSHALL AT 00Z... AN ISOLATED SEVERE REPORT IS POSSIBLE... WE NO LONGER EXPECT WIDESPREAD SEVERE WEATHER. I TOOK THE NORTHWEST CWA OUT OF THE THREAT FOR SHOWERS AND THUNDERSTORMS OVERNIGHT SINCE THE FRONT IS ALMOST THROUGH THERE AND THE NEXT WAVE ON THE FRONT TO BRING MORE SHOWERS INTO THAT REGION WILL NOT ARRIVE THERE UNTIL MID MORNING SUNDAY AT THE EARLIEST. .GRR...NONE BILL
In the hours before
Special weather statement, Sep 8, 3:16 PM EDT, 5 hours 30 minutes before
MIZ038>040-044>046-051-052-057>059-064>067-071>074-090100-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
316 PM EDT SAT SEP 8 2001
THE STORM PREDICTION CENTER HAS ISSUED A FOR PORTIONS OF THE
SOUTHWEST QUARTER OF LOWER MICHIGAN EFFECTIVE UNTIL 900 PM EDT
SATURDAY EVENING. THIS WATCH INCLUDES THE FOLLOWING COUNTIES
IN SOUTH CENTRAL MICHIGAN
INGHAM...CLINTON...JACKSON...IONIA...CALHOUN AND EATON
IN CENTRAL MICHIGAN
OSCEOLA...GRATIOT...MONTCALM...MECOSTA...ISABELLA AND CLARE
IN SOUTHWEST MICHIGAN
KALAMAZOO...KENT...VAN BUREN...BARRY AND ALLEGAN
IN WEST CENTRAL MICHIGAN
NEWAYGO AND LAKE
THIS WATCH INCLUDES THE ADJOINING COASTAL WATERS OF AFFECTED
LAKESHORE COUNTIES.
A MEANS THAT CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF IN AND
NEAR THE WATCH AREA. REMEMBER...SEVERE THUNDERSTORMS PRODUCE WIND
GUSTS IN EXCESS OF 58 MPH AND/OR HAIL THREE-QUARTERS OF AN INCH IN
DIAMETER OR GREATER. IF YOU LIVE IN OR NEAR THE WATCH AREA YOU SHOULD
REMAIN ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS. STAY TUNED TO
NOAA WEATHER RADIO OR THE LOCAL NEWS OUTLETS FOR THE LATEST UPDATES
AND POSSIBLE WARNINGS.
WDM
NNNNLocal storm report, Sep 8, 6:25 PM EDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS, MI
625 PM EDT SAT SEP 8 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0330 PM SCOTTS MI WIND DAMAGE
09/08/01 KALAMAZOO TREES BLOWN DOWN BY THE
WIND.REPORTED BY LAW
ENFORCEMENT
0343 PM BATTLE CREEK MI WIND DAMAGE
09/08/01 CALHOUN 8 INCH BRANCHS AND POWER
LINES BLOWN DOWN BY
THUNDERSTORM WINDS.
REPORTED BY SPOTTERS
0345 PM BATTLE CREEK MI WIND DAMAGE
09/08/01 CALHOUN TREES AND WIRES BLOW DOWN
BY THUNDERSTORM
WINDS.REPORTED BY LAW
ENFORCEMENT
0350 PM 1 S BATTLE CREEK MI WIND DAMAGE
09/08/01 CALHOUN A TREE WAS BLOWN DOWN ON A
TRAILER.REPORTED BY
SPOTTERS
0355 PM WESTERN HALF OF COUNTY MI WIND DAMAGE
09/08/01 CALHOUN TREES AND POWER LINES BLOW
DOWN ACROSS THE WESTERN
HALF OF THE COUNTY.REPORTED
BY LAW ENFORCEMENT
0425 PM POTTERVILLE MI WIND DAMAGE
09/08/01 EATON SEVERAL TREES BLOWN DOWN
BY THUNDERSTORM
WINDS.REPORTED BY LAW
ENFORCEMENT
0436 PM 5 NE KENTWOOD MI WIND DAMAGE
09/08/01 KENT POWER LINES BLOWN DOWN BY
THE WIND.REPORTED BY LAW
ENFORCEMENT
0505 PM SIDNEY MI WIND DAMAGE
09/08/01 MONTCALM THREE TREES BLOWN DOWN BY
THUNDERSTORM WINDS.REPORTED
BY LAW ENFORCEMENT
WDMLocal storm report, Sep 8, 6:49 PM EDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS, MI
649 PM EDT SAT SEP 8 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0510 PM ORANGEVILLE MI WIND DAMAGE
09/08/01 BARRY A LARGE TREE DOWN.REPORTED
BY LAW ENFORCEMENT
0605 PM 4 NE BURNIPS MI WIND DAMAGE
09/08/01 ALLEGAN A TREE BLOWN DOWN BY THE
WIND.REPORTED BY SPOTTERSSpecial weather statement, Sep 8, 8:00 PM EDT, 46 minutes before
MIZ038>040-044>046-051-052-057>059-064>067-071>074-090100-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
800 PM EDT SAT SEP 8 2001
THE SEVERE THUNDERSTORM WATCH THAT WAS IN EFFECT FOR PORTIONS OF THE
SOUTHWEST QUARTER OF LOWER MICHIGAN HAS BEEN CANCELLED. THE WATCH IS
NO LONGER IN EFFECT FOR THE FOLLOWING COUNTIES
IN SOUTH CENTRAL MICHIGAN
INGHAM...CLINTON...JACKSON...IONIA...CALHOUN AND EATON
IN CENTRAL MICHIGAN
OSCEOLA...GRATIOT...MONTCALM...MECOSTA...ISABELLA AND CLARE
IN SOUTHWEST MICHIGAN
KALAMAZOO...KENT...VAN BUREN...BARRY AND ALLEGAN
IN WEST CENTRAL MICHIGAN
NEWAYGO AND LAKE
NNNNThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 9, 5:21 PM EDT | Severe Thunderstorm Warning | GRR | Kent | 54 min |
| Sep 9, 5:30 PM EDT | Severe Thunderstorm Warning | GRR | Ionia | 30 min |
| Sep 9, 6:02 PM EDT | Severe Thunderstorm Warning | GRR | Clare, Isabella, Mecosta | 58 min |
| Sep 9, 6:02 PM EDT | Severe Thunderstorm Warning | GRR | Montcalm | 58 min |
| Sep 9, 6:21 PM EDT | Severe Thunderstorm Warning | GRR | Gratiot | 39 min |
| Sep 9, 6:28 PM EDT | Tornado Warning | GRR | Clare | 32 min |
| Sep 9, 6:42 PM EDT | Severe Thunderstorm Warning | GRR | Jackson | 48 min |
| Sep 9, 6:45 PM EDT | Tornado Warning | GRR | Clinton, Eaton, Ingham | 30 min |
| Sep 9, 6:59 PM EDT | Severe Thunderstorm Warning | GRR | Clare | 16 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.